Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 13, 2014, 5:21 AM EDT for Suffolk County, New York. It was in force for 4 hr. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 5:21 AM EDT (09:21 UTC)
- Expired
- Aug 13, 2014, 9:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 6 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:30 AM EDT | FLASH FLOOD | Nesconset, NY | FIRE DEPARTMENT IS DEPLOYING BOATS TO RESCUE TRAPPED VEHICLE OCCUPANTS AT NICHOLS ROAD AND ROY DRIVE. |
| Aug 13, 5:41 AM EDT | FLASH FLOOD | Commack, NY | JERICHO TPK CLOSED IN BOTH DIRECTIONS IN COMMACK |
| Aug 13, 5:42 AM EDT | FLASH FLOOD | Manorville, NY | NY 27 AT RAILROAD AVENUE IS CLOSED DUE TO FLOODING. |
| Aug 13, 6:10 AM EDT | FLASH FLOOD | Smithtown, NY | NY 25 CLOSED DUE TO FLOODING AT MAPLE AVENUE |
| Aug 13, 6:25 AM EDT | FLASH FLOOD | Dix Hills, NY | I-495 WESTBOUND CLOSED DUE TO FLOODING BETWEEN EXITS 51 AND 50 |
| Aug 13, 6:30 AM EDT | FLASH FLOOD | West Babylon, NY | SOUTHER STATE PARKWAY AT EXIT 37 CLOSED DUE TO FLOODING. CARS STRANDED. |
| Aug 13, 6:45 AM EDT | FLASH FLOOD | Ronkonkoma, NY | ESTIMATED 6-12 INCHES OF FLOWING WATER OVER RONKONKOMA AVE AND THE INTERSECTION OF WALTESS ROAD |
| Aug 13, 6:53 AM EDT | FLASH FLOOD | Bay Shore, NY | SUNRISE HWY COMPLETELY FLOODED WITH CARS STRANDED IN FRONT OF BAY SHORE MALL |
| Aug 13, 6:59 AM EDT | FLASH FLOOD | Holtsville, NY | NORTH AND SOUTHBOUND RAMPS GOING TO NICOLLS FROM EASTBOUND LIE HAVE CARS STUCK |
| Aug 13, 7:16 AM EDT | FLASH FLOOD | Babylon, NY | ABOUT 3 FEET OF WATER ON LIVINGSTON AVE |
| Aug 13, 7:20 AM EDT | FLASH FLOOD | Rocky Point, NY | PICTURES OF MULTIPLE CARS STUCK BY HALLOCK LANDING ROAD AND CULROSS DRIVE |
| Aug 13, 7:24 AM EDT | FLASH FLOOD | East Islip, NY | ABOUT 2 FEET OF WATER OVER LAGOON PLACE IN EAST ISLIP |
| Aug 13, 7:24 AM EDT | FLASH FLOOD | Islip Terrace, NY | RAINFALL UP TO MAILBOXES ON ARGOSY ST |
| Aug 13, 7:26 AM EDT | FLASH FLOOD | Nesconset, NY | BROWNS ROAD CLOSED DUE TO TWO CARS STUCK |
| Aug 13, 7:51 AM EDT | FLASH FLOOD | Bay Shore, NY | SIGNIFICANT FLOODING IN BAY SHORE TRAIN STATION PARKING LOT. AT LEAST 2 FEET OF WATER. |
| Aug 13, 8:11 AM EDT | FLASH FLOOD | Selden, NY | CAR SUBMERGED FULLY IN FLOOD WATERS AT BLUE POINT ROAD AND MIDDLE COUNTRY ROAD |
| Aug 13, 8:25 AM EDT | FLASH FLOOD | Bay Shore, NY | SUNRISE HIGHWAY AND SERVICE ROAD AT 5TH AVENUE EXIT 43 CLOSED DUE TO FLOODING |
| Aug 13, 8:25 AM EDT | FLASH FLOOD | Holbrook, NY | TWO CARS STUCK AT INTERSECTION OF UNION AVE AND MILL ROAD DUE TO FLOODING |
| Aug 13, 8:30 AM EDT | FLASH FLOOD | Wading River, NY | PARTIAL COLLAPSE OF WEST BOUND LANE ON HULSE LANDING ROAD BETWEEN 25A AND SOUND AVENUE |
| Aug 13, 8:49 AM EDT | FLASH FLOOD | Islandia, NY | LIE WESTBOUND AT EXIT 57 CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGUS51 KOKX 130921
FFWOKX
NYC103-131315-
/O.NEW.KOKX.FF.W.0029.140813T0921Z-140813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
521 AM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 915 AM EDT
* AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO TRACK AN AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS MOVING
THROUGH SUFFOLK COUNTY. THIS RAIN HAS A HISTORY OF PRODUCING FLASH
FLOODING ACROSS WESTERN SUFFOLK COUNTY. RAINFALL RATES WILL RANGE
FROM 2 TO 3 INCHES PER HOUR WITH LOCALIZED AREAS RECEIVING UP TO 4
INCH PER HOUR RAINFALL RATES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
JEFFERSON...CORAM...MOUNT SINAI...YAPHANK...MIDDLE ISLAND...
SHIRLEY...ROCKY POINT...MASTIC BEACH...MASTIC...BROOKHAVEN NATIONAL
LABORATORY...CENTER MORICHES...MANORVILLE...WADING RIVER...
CALVERTON...WESTHAMPTON...RIVERHEAD AND MATTITUCK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
&&
LAT...LON 4094 7333 4091 7321 4093 7316 4097 7317
4098 7312 4097 7287 4099 7265 4105 7250
4098 7249 4092 7260 4090 7248 4085 7249
4083 7247 4075 7279 4064 7312 4061 7326
4063 7335 4061 7342
$$
MPS1 follow-up statement
665
WGUS71 KOKX 131136
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
736 AM EDT WED AUG 13 2014
NYC103-131315-
/O.CON.KOKX.FF.W.0029.000000T0000Z-140813T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-
736 AM EDT WED AUG 13 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM EDT FOR
SUFFOLK COUNTY...
AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN ACROSS WESTERN AND CENTRAL SUFFOLK COUNTY. SOME
AREAS HAVE RECEIVED OVER 10 INCHES OF RAIN...AND MODERATE TO HEAVY
RAIN WILL CONTINUE THIS MORNING WITH RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR WITH OVER 4 INCH PER HOUR RAINFALL RATES IN LOCALIZED
AREAS. MANY AREA ROADS ARE CLOSED DUE TO THE FLOODING...AND THERE
HAVE BEEN NUMEROUS WATER RESCUES.
THIS IS A DANGEROUS AND LIFE THREATENING SITUATION. LEAVE PLENTY OF
EXTRA TIME AND CHECK WHICH ROADS MAY BE CLOSED BEFORE VENTURING OUT
THIS MORNING. TRY NOT TO TRAVEL IF YOU DO NOT HAVE TO. REMEMBER TO
TURN AROUND...DONT DROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4094 7333 4091 7321 4093 7316 4097 7317
4098 7312 4097 7287 4099 7265 4105 7250
4096 7252 4092 7260 4092 7258 4064 7312
4061 7326 4063 7335 4061 7342
$$
MPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 5:14 AM EDT, 7 minutes earlier.
Area forecast discussion, Aug 13, 5:14 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
514 AM EDT WED AUG 13 2014
.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL TRACK INTO SOUTHERN
CANADA...WITH A TRAILING COLD FRONT AND SECONDARY LOW MOVING ACROSS
THE AREA TODAY. A TROUGH OF LOW PRESSURE MOVES ACROSS ON THURSDAY.
HIGH PRESSURE THEN BUILDS ACROSS THE REGION FRIDAY AND
SATURDAY...AND THEN A COLD FRONT MOVES ACROSS THE AREA ON SUNDAY.
WEAK HIGH PRESSURE RETURNS FOR MONDAY...FOLLOWED BY A WARM FRONT
FOR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SECONDARY LOW DEVELOPING JUST SOUTHWEST OF THE CITY THIS MORNING WITH
A COMPLEX OF MODERATE TO HEAVY RAIN MOVING ACROSS LONG ISLAND AND
SOUTHERN CONNECTICUT. WITHIN THIS COMPLEX...THERE IS STILL THE POTENTIAL
FOR STRONGER STORMS WITH MARGINAL INSTABILITY. A BRIEF TORNADO OR
LOCALIZED DAMAGING WINDS ARE POSSIBLE DURING THE EARLY MORNING
HOURS.
MUCH OF THE RAINFALL HAS STAYED EAST OF THE LOWER HUDSON VALLEY
AND NORTHEAST NEW JERSEY AND WESTERN NEW YORK CITY...SO HAVE CANCELED
THE FLASH FLOOD WATCH HERE. THE WATCH IS NOW IN EFFECT UNTIL 18Z FOR
LONG ISLAND... BROOKLYN...QUEENS AND SOUTHERN CONNECTICUT.
THE HEAVY RAIN AND STORM THREAT SHIFTS EAST DURING THE MORNING
HOURS AND SHOULD CLEAR THE REGION EARLY THIS AFTERNOON. CANNOT
RULE OUT A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING AS THE COLD FRONT AND UPPER LEVEL SHORTWAVE AXIS SWINGS
THROUGH THE REGION.
OTHERWISE...EXPECT PARTLY SUNNY SKIES BY THIS AFTERNOON WITH
TEMPERATURES RISING INTO THE LOWER 80S FOR HIGHS.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN FACING
BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
ANY LINGERING SHOWER AND THUNDERSTORMS WILL DISSIPATE WITH LOSS OF
DAYTIME HEATING AND THE PASSAGE OF THE COLD FRONT. WITH FLOW
BECOMING WESTERLY...DRIER AIR WILL FILTER IN WITH DEW POINTS
FALLING INTO THE 50S OVERNIGHT. SKIES WILL ALSO BECOME MOSTLY
CLEAR. LOW TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 50S
ACROSS THE INTERIOR AND LOWER TO MIDDLE 60S CLOSER TO THE COAST.
ANOMALOUS CLOSED UPPER LOW WILL REMAIN OVER NEW ENGLAND AND
SOUTHEAST CANADA ON THURSDAY. A FEW DISTURBANCES MAY ROTATE AROUND
THIS LOW. WITH A DRY AIR MASS IN PLACE...HAVE GONE WITH A DRY
FORECAST. COULD SEE AN INCREASE IN CLOUD COVER IN THE AFTERNOON
WITH THESE DISTURBANCES AND A SURFACE TROUGH MOVING THROUGH IN THE
EVENING. HIGH TEMPERATURES WILL BE A BIT BELOW SEASONABLE AVERAGES
IN THE UPPER 70S TO NEAR 80 DEGREES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRES BUILDS INTO REGION ON FRIDAY AS A FAIRLY STRONG MID
LEVEL VORT MAX ROTATES AROUND THE BASE OF A CLOSED UPPER LOW OVER
SOUTHERN QUEBEC ON THURSDAY NIGHT/FRIDAY. NOT MUCH LOW-LEVEL SFC
MOISTURE WILL BE IN PLACE...SO EXPECTING DRY CONDS DURING THIS TIME.
THE LOW DEPARTS FRIDAY NIGHT AS SFC HIGH PRES BUILDS OVER THE AREA
FOR THE FIRST HALF OF THE WEEKEND BEFORE DEPARTING SATURDAY NIGHT.
ANOTHER MID-LEVEL SHORTWAVE WITH SFC COLD FRONT WILL MOVE ACROSS THE
REGION ON SUNDAY. SCATTERED SHOWERS WITH ISOLATED TSTMS ARE
POSSIBLE...ESPECIALLY IN THE AFTERNOON. WILL CONTINUE TO CARRY
CHANCE POPS WITH THIS SYSTEM.
WEAK HIGH PRES RETURNS ON MONDAY AND QUICKLY DEPARTS AS ANOTHER
SYSTEM FOLLOWS BEHIND FOR TUESDAY.
TEMPS SHOULD RUN A FEW DEGREES BELOW AVERAGE FOR THU-FRI...THEN RUN
A BIT CLOSER TO NORMAL FOR THE WEEKEND AND START OF THE NEW WEEK.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A COMPLEX FRONTAL SYSTEM MOVES THROUGH THE TERMINALS THROUGH THIS
AFTERNOON. MVFR CONDITIONS WILL CONTINUE THROUGH AT LEAST THIS
MORNING. THE HEAVIEST SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN
WAS OF THE NYC TERMINALS THIS MORNING. OCCASIONAL IFR CEILINGS ARE
POSSIBLE AT TIMES...ESPECIALLY THROUGH 13Z. THE CHANCE OF ANY
THUNDERSTORMS OCCURRING IS LOW...AND NOT INCLUDED IN THE TERMINALS
AT THIS TIME.
SOUTHEAST TO SOUTH WIND WILL SHIFT TO THE SOUTHWEST AND WEST LATE
THIS MORNING INTO THIS AFTERNOON AS THE FRONTAL SYSTEM MOVES THROUGH
THE AREA. WITH THE WIND SHIFT TO THE WEST CONDITIONS IMPROVE TO VFR.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: CONDITIONS ARE VARIABLE EARLY THIS MORNING
WITH CEILINGS AT TIMES VFR. TIMING OF A LOW MOVING SOUTH OF LONG
ISLAND AND THE FRONTAL SYSTEM PASSING THROUGH WILL AFFECT TIMING OF
WIND SHIFTS AND IMPROVEMENT TO VFR.
KLGA FCSTER COMMENTS: CONDITIONS ARE VARIABLE EARLY THIS MORNING
WITH CEILINGS AT TIMES VFR. TIMING OF A LOW MOVING SOUTH OF LONG
ISLAND AND THE FRONTAL SYSTEM PASSING THROUGH WILL AFFECT TIMING OF
WIND SHIFTS AND IMPROVEMENT TO VFR.
KEWR FCSTER COMMENTS: THE HEAVIEST RAIN AND CONVECTION WAS EAST OF
THE TERMINAL EARLY THIS MORNING. WITH A LOW IN THE VICINITY WIND
COULD BE LIGHT AND VARIABLE FOR SHORT TIME BEFORE SHIFTING TO THE
SOUTHWEST TO WEST AS THE LOW PASSES EAST. A BRIEF PERIOD OF MVFR
CONDITIONS IS POSSIBLE THIS MORNING AS ADDITIONAL SHOWERS MOVE
THROUGH.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: THE HEAVIEST RAIN AND CONVECTION WAS EAST OF
THE TERMINAL EARLY THIS MORNING. WITH A LOW IN THE VICINITY WIND
COULD BE LIGHT AND VARIABLE FOR SHORT TIME BEFORE SHIFTING TO THE
SOUTHWEST TO WEST AS THE LOW PASSES EAST. A BRIEF PERIOD OF MVFR
CONDITIONS IS POSSIBLE THIS MORNING AS ADDITIONAL SHOWERS MOVE
THROUGH.
KHPN FCSTER COMMENTS: MVFR CONDITIONS REMAIN THIS MORNING...AS THE
LIGHT TO MODERATE SHOWERS MOVES THROUGH THE AREA. THERE WILL BE A
PERIOD OF IFR CEILINGS THROUGH 13Z. AS LOW PRESSURE PASSES THROUGH
WINDS WILL SHIFT TO THE SOUTHWEST TO WEST AND CONDITIONS IMPROVE.
KISP FCSTER COMMENTS: HEAVY RAIN CONTINUES TO MOVE THROUGH THE AREA
THIS MORNING WITH AN ISOLATED THUNDERSTORM POSSIBLE IFR CONDITIONS
WILL BE LIKELY WITH THE HEAVY RAIN...OTHERWISE MVFR. IMPROVEMENT
THIS AFTERNOON AND WIND SHIFT TIMING WILL BE DEPENDENT ON THE
MOVEMENT OF LOW PRESSURE SOUTH OF LONG ISLAND.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WED NIGHT-SAT...VFR.
.SUN...VFR. CHANCE OF SHOWERS.
&&
.MARINE...
NO CHANGES WERE MADE TO THE SCA WITH THIS FORECAST. WINDS MAY
STILL GUST UP TO 30 KT OUTSIDE OF ANY STRONGER SHOWER AND
THUNDERSTORMS. EXPECT CONDITIONS TO IMPROVE ON THE NY HARBOR...WESTERN
SOUND...AND SOUTH SHORE BAYS BY DAYBREAK. WINDS WILL ALSO WEAKEN
BELOW SCA LEVELS ON THE EASTERN SOUND AND EASTERN BAYS BY EARLY
AFTERNOON.
STRONG SOUTHERLY FLOW AHEAD OF A SECONDARY LOW WILL SLOWLY
DIMINISH THIS AFTERNOON AND EVENING. SEAS WILL ALSO BEGIN TO
SLOWLY DIMINISH THROUGH TONIGHT.
SCA LEVEL OCEAN SEAS WILL LINGER OVER EASTERN OCEAN WATERS THROUGH
THU MORNING. THESE SEAS MAY CONTINUE INTO THURSDAY
AFTERNOON/EVENING AS A PERIOD OF INCREASED WSW FLOW DURING THE
THU AFTERNOON/EVE COULD BRIEFLY KEEP SEAS TO 5 FT OUT EAST. THE
SCA MAY NEED TO BE EXTENDED FOR EASTERN OCEAN WATERS.
A WEAK GRADIENT OVER THE AREA SHOULD RESULT IN SUB-SCA LEVEL WINDS
AND SEAS OVER THE WEEKEND AND INTO THE START OF THE NEW WEEK. OCEAN
SEAS COULD BUILD CLOSE TO SCA CRITERIA LATE IN THE WEEKEND.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH HAS BEEN CANCELED FOR THE LOWER HUDSON
VALLEY...NORTHEAST NEW JERSEY...AND WESTERN PORTIONS OF NEW YORK CITY
IT IS NOW IN EFFECT FOR SOUTHERN CONNECTICUT
AND...BROOKLYN...QUEENS...LONG ISLAND UNTIL 2 PM. RAINFALL RATES
COULD STILL APPROACH 2 INCHES PER HOUR IN THE WATCH AREA EARLY
THIS MORNING. 1 TO 2 INCHES OF RAIN WITH LOCALLY 3 INCHES ARE
STILL POSSIBLE THIS MORNING IN THE WATCH AREA. THE HEAVIEST RAIN
WILL END LATE THIS MORNING/EARLY AFTERNOON.
NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED FROM TONIGHT
THROUGH THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED WITH HIGH TIDE THIS
MORNING FOR SOUTH SHORE BAYS OF BROOKLYN...QUEENS...AND SOUTHERN
NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES. A COASTAL FLOOD ADVISORY
IS IN EFFECT FROM 10 AM TO NOON TODAY.
WIDESPREAD MINOR COASTAL FLOODING ALSO EXPECTED FOR WESTERN LI
SOUND AREAS WITH HIGH TIDE EARLY THIS AFTERNOON GENERALLY
EXPECTING ABOUT 1 FOOT DEPARTURES FOR OCEAN AND SOUND AREAS. A
COASTAL FLOOD ADVISORY IS IN EFFECT FROM 1 PM TO 3 PM THIS
AFTERNOON.
CURRENTLY EXPECTING IMPROVING CONDITIONS FOR TONIGHTS HIGH TIDE
CYCLE...BUT WILL EVALUATE FURTHER LATER TODAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ005>012.
COASTAL FLOOD ADVISORY FROM 1 PM TO 3 PM EDT THIS AFTERNOON
FOR CTZ009-010.
NY...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ071-073-
075-078>081-176>179.
COASTAL FLOOD ADVISORY FROM 1 PM TO 3 PM EDT THIS AFTERNOON
FOR NYZ071-073-078-176-177.
COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO NOON EDT
TODAY FOR NYZ075-080-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ335-
338-345.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
340.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353.
&&
SYNOPSIS...MPS/DS
NEAR TERM...MPS/DS
SHORT TERM...DS
LONG TERM...MPS
AVIATION...MET
MARINE...MPS/DS
HYDROLOGY...MPS/DS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 13, 5:10 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 510 AM EDT WED AUG 13 2014 CTZ005>008-011-012-NYZ079-081-140915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 510 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>070-072-074-140915- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)- 510 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-176-177-140915- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 510 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-178-179-140915- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 510 AM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-140915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 510 AM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 13, 4:22 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
422 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM FLASH FLOOD FARMINGDALE 40.73N 73.45W
08/13/2014 NASSAU NY BROADCAST MEDIA
ROAD CLOSED DUE TO FLOODING. ROUTE 110 BETWEEN ROUTE
109/FARMINGDALE ROAD AND RULAND ROAD.
&&
MPSLocal storm report, Aug 13, 4:27 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM FLASH FLOOD MASSAPEQUA 40.67N 73.47W
08/13/2014 NASSAU NY BROADCAST MEDIA
SUNRISE HIGHWAY/ROUTE 27 CLOSED DUE TO FLOODING BETWEEN
CARMANS ROAD AND UNQUA ROAD
&&
MPSLocal storm report, Aug 13, 4:32 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
432 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM FLASH FLOOD FARMINGDALE 40.73N 73.45W
08/13/2014 NASSAU NY FIRE DEPT/RESCUE
ROUTE 110 CLOSED BOTH WAYS DUE TO FLOODING FROM CONKLIN
STREET TO SHERWOOD AVE.
&&
MPSLocal storm report, Aug 13, 4:36 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
436 AM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM FLASH FLOOD JERICHO 40.79N 73.54W
08/13/2014 NASSAU NY FIRE DEPT/RESCUE
ALL LANES CLOSED ON THE NORTHERN STATE PARKWAY AT EXIT
35
&&
MPSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:59 AM EDT | Special Marine Warning | OKX | 91 min | |
| Aug 13, 2:23 AM EDT | Special Marine Warning | OKX | 82 min | |
| Aug 13, 2:54 AM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
| Aug 13, 3:11 AM EDT | Areal Flood Advisory | OKX | Kings, Queens | 3 hr |
| Aug 13, 3:42 AM EDT | Coastal Flood Advisory | OKX | Bronx, Nassau, Queens, Suffolk, Westchester | 11 hr |
| Aug 13, 3:42 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 8 hr |
| Aug 13, 3:43 AM EDT | Special Marine Warning | OKX | 92 min | |
| Aug 13, 5:16 AM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 13, 5:52 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 5 hr |
| Aug 13, 6:29 AM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
| Aug 13, 6:34 AM EDT | Special Marine Warning | OKX | 86 min | |
| Aug 13, 9:05 AM EDT | Areal Flood Advisory | OKX | Suffolk | 4 hr |
| Aug 13, 9:16 AM EDT | Special Marine Warning | OKX | 119 min | |
| Aug 13, 11:15 AM EDT | Special Marine Warning | OKX | 2 hr | |
| Aug 13, 2:09 PM EDT | Small Craft Advisory | OKX | 4 hr | |
| Aug 13, 4:17 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens, Suffolk | 9 hr |
| Aug 13, 4:17 PM EDT | Rip Current Statement | OKX | Nassau, Queens, Suffolk | 5 hr |
| Aug 13, 5:08 PM EDT | Special Weather Statement | OKX | Rockland | 37 min |
| Aug 13, 6:42 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 13, 6:44 PM EDT | Special Weather Statement | OKX | Nassau | 46 min |
| Aug 13, 6:49 PM EDT | Special Weather Statement | OKX | Westchester | 41 min |
| Aug 13, 7:03 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 13, 7:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Aug 13, 7:43 PM EDT | Special Weather Statement | OKX | Suffolk | 62 min |
| Aug 13, 7:48 PM EDT | Areal Flood Advisory | OKX | Suffolk | 117 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.